Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 96, NWS Charleston, WV

July 22, 2017Pocahontas County, Randolph County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2017, 7:17 PM EDT for Pocahontas County, Randolph County, Upshur County, West Virginia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2017, 7:17 PM EDT (23:17 UTC)
Expired
Jul 22, 2017, 8:00 PM EDT
In force
43 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Pocahontas County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 178 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:35 PM EDTTSTM WND DMGHuttonsville, WVTREES ON POWER LINES. POWER OUTAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

540 
WUUS51 KRLX 222317
SVRRLX
WVC075-083-097-230000-
/O.NEW.KRLX.SV.W.0096.170722T2317Z-170723T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
717 PM EDT SAT JUL 22 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Central Randolph County in northeastern West Virginia...
  Northeastern Pocahontas County in northeastern West Virginia...
  Central Upshur County in northeastern West Virginia...

* Until 800 PM EDT

* At 717 PM EDT, a severe thunderstorm was located 10 miles southeast
  of Buckhannon, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Elkins, Mill Creek, Dailey, Beverly, Durbin, Womelsdorf (Coalton),
  Huttonsville, Alexander, Cheat Bridge, Bartow, Glady, Alton,
  Ellamore, Tallmansville and Overhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3870 7958 3868 7960 3866 7960 3867 7962
      3866 7962 3864 7963 3862 7962 3858 7966
      3847 7970 3875 8030 3898 8019 3896 8009
      3895 8008 3895 8006 3883 7953 3882 7953
      3881 7952
TIME...MOT...LOC 2317Z 292DEG 27KT 3886 8015 

HAIL...0.75IN
WIND...60MPH
 
$$
Manning
3 follow-up statements
527 
WWUS51 KRLX 222338
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
738 PM EDT SAT JUL 22 2017

WVC097-222348-
/O.CAN.KRLX.SV.W.0096.000000T0000Z-170723T0000Z/
Upshur WV-
738 PM EDT SAT JUL 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UPSHUR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northeastern West Virginia.

LAT...LON 3870 7958 3868 7960 3866 7960 3867 7962
      3866 7962 3864 7963 3862 7962 3858 7966
      3847 7970 3864 8007 3890 7991 3883 7953
      3882 7953 3881 7952
TIME...MOT...LOC 2338Z 292DEG 27KT 3880 7996 

$$

WVC075-083-230000-
/O.CON.KRLX.SV.W.0096.000000T0000Z-170723T0000Z/
Randolph WV-Pocahontas WV-
738 PM EDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

At 738 PM EDT, a severe thunderstorm was located near Dailey, or 10
miles southwest of Elkins, moving east at 30 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
Elkins, Mill Creek, Dailey, Beverly, Durbin, Huttonsville, Cheat
Bridge, Bartow and Glady.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3870 7958 3868 7960 3866 7960 3867 7962
      3866 7962 3864 7963 3862 7962 3858 7966
      3847 7970 3864 8007 3890 7991 3883 7953
      3882 7953 3881 7952
TIME...MOT...LOC 2338Z 292DEG 27KT 3880 7996 

HAIL...<.75IN
WIND...70MPH
 
$$
Manning
660 
WWUS51 KRLX 222348
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
748 PM EDT SAT JUL 22 2017

WVC075-083-230000-
/O.CON.KRLX.SV.W.0096.000000T0000Z-170723T0000Z/
Randolph WV-Pocahontas WV-
748 PM EDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

At 747 PM EDT, a severe thunderstorm was located 8 miles southeast of
Dailey, or 15 miles south of Elkins, moving southeast at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Durbin, Glady, Cheat Bridge and Bartow. 

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3870 7958 3868 7960 3866 7960 3867 7962
      3866 7962 3864 7963 3862 7962 3858 7966
      3847 7970 3861 8000 3886 7984 3883 7953
      3882 7953 3881 7952
TIME...MOT...LOC 2347Z 296DEG 38KT 3871 7978 

HAIL...<.75IN
WIND...60MPH
 
$$
Manning
784 
WWUS51 KRLX 222355
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
755 PM EDT SAT JUL 22 2017

WVC075-083-230005-
/O.EXP.KRLX.SV.W.0096.000000T0000Z-170723T0000Z/
Randolph WV-Pocahontas WV-
755 PM EDT SAT JUL 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 800 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northeastern West Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3870 7958 3868 7960 3866 7960 3867 7962
      3866 7962 3864 7963 3862 7962 3858 7966
      3847 7970 3861 8000 3886 7984 3883 7953
      3882 7953 3881 7952
TIME...MOT...LOC 2355Z 292DEG 27KT 3869 7971 

$$
Manning

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:04 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 22, 4:04 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
404 PM EDT Sat Jul 22 2017

.SYNOPSIS...
Strong to severe thunderstorms are possible this weekend with
risk for heavy rainfall and potential flooding. Fronts cross
late Sunday and again late Monday. High pressure midweek.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 354 PM Saturday...

A severe thunderstorm watch has been issued for parts of
southeast OH and portions of the northern half of WV until 10
PM.

As of 155 PM Saturday...

MCS moved across northern zones this morning, producing
generally an inch or so of precipitation. Area in the warm
sector of a low pressure system moving across Great Lakes
region, with sct showers and thunderstorms popping up area wide
in the warm, humid, unstable conditions. With the lower
FFG/wetter soils across the north, and the potential for
additional MCS overnight, went ahead an hoisted a flash flood
watch for the area through Sunday morning. This may need to be
expanded in area or even in time as we progress, but for now,
just decided to issue for the wetter areas/greatest threat
region.

In addition to flooding issues, the potential for severe exists
through much of the night, with strong shear on the order of 40+
kts. SPC has issued a slight risk for most of the CWA through
12Z Sunday, with a slight risk area wide on Sunday for an
additional severe thunderstorm threat, as the cold front
approaches the area from the north. Frontal boundary should be
entering SE Ohio zones towards the end of the period.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 315 PM Saturday...

Models in good agreement in a significant short wave amplifying
the northern stream over the eastern U.S., which finally drives
the very deep and moist unstable air with the cold front
eastward across most the area Sunday night. Even though the
front gets hung up in the mountains by Monday morning, the
really deep moisture and convection should continue eastward
with the main departing short wave. By Monday morning, we expect
most of the area to be dry, except across the far southern coal
fields and southern mountains where some lingering convection
may continue.

Thereafter, models have another short wave and cold front
dropping southeast through the Great Lakes and across the area
Monday afternoon and night. Even though moisture will be more
limited with this feature, there will be enough moisture to
combine with diurnal heating to fire up a band of convection
with the front. Things will finally die down Monday night, with
most areas dry by Tuesday morning. However, again, this new
front will struggle to exit the far south and have left a few
showers possible there Monday night into Tuesday morning.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 340 PM Saturday...

High pressure builds in briefly Tuesday and Tuesday night with
slightly cooler but drier air.

However, models agree in another short wave and front diving
southeast across the area Wednesday and Wednesday night, with
enough dynamics, moisture and instability to fire yet another
band of convection ahead of the front. But it will be a bit
cooler and less on the summer heat and humidity. But despite
this latest short wave and front, the models quickly lift out
the upper trough and return the front northward Thursday, which
meanders across the area for the later part of the work week.
Again, lots of moisture will be available to keep things very
unsettled with the meandering front, although temperatures are
progged to be tempered by the clouds and precip.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
18Z Saturday through 18Z Sunday...

As of 200 PM Saturday...

Showers and thunderstorms, with heavy downpours, and strong
damaging winds are possible during the TAF period. Expect MVFR
and IFR conditions in vicinity of storms, along with strong
gusty winds. Bulk of convection will generally decrease in
coverage from north to south after 12-15Z, but local MVFR and
IFR cigs will linger. Additional rounds of showers and
thunderstorms towards the end of the period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Convection could be less widespread than
currently forecast. Conditions on Sunday may not improve as
quickly as currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    M    L    M    M    H    L
PKB CONSISTENCY  H    H    M    H    H    H    M    M    M    M    H    M
CKB CONSISTENCY  H    H    H    H    M    M    L    L    L    M    M    L

AFTER 18Z SUNDAY...
IFR possible Sunday in heavy showers and thunderstorms.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Sunday morning for WVZ007>011-
     014>020-027>032-039-040-517>526.
     Heat Advisory until 8 PM EDT this evening for WVZ005-006-013-
     024-025.
OH...Flash Flood Watch through Sunday morning for OHZ066-067-075-
     076-083>086.
     Heat Advisory until 8 PM EDT this evening for OHZ087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JMV/SL
NEAR TERM...SL
SHORT TERM...ARJ/JMV
LONG TERM...JMV
AVIATION...SL
Hazardous weather outlook, Jul 22, 3:58 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
358 PM EDT Sat Jul 22 2017

VAZ003-004-WVZ033-232000-
Dickenson-Buchanan-McDowell-
358 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms with heavy downpours are possible tonight
across the area. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ026-034-515-516-232000-
Boone-Wyoming-Northwest Raleigh-Southeast Raleigh-
358 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for portions of southeast West
Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>031-039-040-
517>526-232000-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Upshur-Barbour-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
358 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ032-232000-
Taylor-
358 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

KYZ101>103-105-OHZ087-WVZ005-006-013-024-025-232000-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Mingo-Logan-
358 PM EDT Sat Jul 22 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jul 22, 6:39 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     2 NNW JANE LEW          39.14N  80.42W
07/22/2017                   HARRISON           WV   BROADCAST MEDIA

            TREE DOWN ON BURNSIDE ADDITION IN GOOD HOPE. WITH
            PICTURES VIA FACEBOOK. TIME ESTIMATED FROM RADAR

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER RLX1700583

MEC
Local storm report, Jul 22, 6:41 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     2 W LOST CREEK          39.16N 80.39W
07/22/2017                   HARRISON           WV   911 CALL CENTER

            TREES DOWN ON POOH BEAR LANE. TIME ESTIMATED
            FROM RADAR.

&&
Local storm report, Jul 22, 6:42 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 W LOST CREEK          39.16N 80.37W
07/22/2017                   HARRISON           WV   911 CALL CENTER

            TREES DOWN ALONG LONG RUN RD. TIME ESTIMATED
            FROM RADAR.

&&
Special weather statement, Jul 22, 6:59 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
659 PM EDT SAT JUL 22 2017

WVZ028-030-039-040-521-523-525-526-222345-
Barbour-Northwest Randolph-Northwest Pocahontas-Northwest
Webster-Upshur-Lewis-Braxton-Southeast Randolph-
659 PM EDT SAT JUL 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RANDOLPH...NORTHEASTERN
POCAHONTAS...SOUTHEASTERN LEWIS...NORTHEASTERN BRAXTON...UPSHUR...
NORTHEASTERN WEBSTER AND SOUTHWESTERN BARBOUR COUNTIES...

At 659 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Buckhannon to 10 miles southeast of
Glenville. Movement was southeast at 45 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms.

Locations impacted include...
Elkins, Buckhannon, Audra State Park, Mill Creek, Dailey, Rock Cave,
Beverly, Junior, Burnsville, Womelsdorf (Coalton), Huttonsville,
Alexander, Cheat Bridge, Eden, Glady, Helvetia, Pickens, Cleveland,
Kanawha Head and Ireland.

This includes Interstate 79 between mile markers 77 and 82, and
between mile markers 85 and 87.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3870 7958 3854 8008 3862 8024 3865 8025
      3863 8026 3885 8072 3911 8016 3882 7953
      3879 7950
TIME...MOT...LOC 2259Z 300DEG 38KT 3902 8025 3887 8067

Manning
Special weather statement, Jul 22, 7:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
713 PM EDT SAT JUL 22 2017

WVZ018-019-029-222345-
Calhoun-Ritchie-Gilmer-
713 PM EDT SAT JUL 22 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CALHOUN...
SOUTHEASTERN RITCHIE AND NORTHWESTERN GILMER COUNTIES...

At 713 PM EDT, a strong thunderstorm was located 9 miles north of
Grantsville, moving east at 20 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Newberne, Berea, Tanner, Smithville and Burnt House.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3914 8086 3893 8091 3903 8117 3904 8117
      3904 8118 3905 8118 3916 8117
TIME...MOT...LOC 2313Z 282DEG 18KT 3906 8111

Manning
Local storm report, Jul 22, 7:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      E PARKERSBURG           39.26N  81.54W
07/22/2017                   WOOD               WV   911 CALL CENTER

            13 DIFFERENT STREETS FLOODED IN PARKERSBURG...INCLUDING
            8TH/MURDOCK... 3200 BLOCK BROAD ST... COLLEGE PARKWAY...
            EAST ST... DUDLEY/20TH... DUDLEY/23RD... 19TH/LYNN

&&

EVENT NUMBER RLX1700585

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:27 AM EDTSpecial Weather StatementRLXMason33 min
Jul 22, 12:49 AM EDTSpecial Weather StatementRLXMason26 min
Jul 22, 12:59 AM EDTSpecial Weather StatementRLXPutnam31 min
Jul 22, 1:31 AM EDTSpecial Weather StatementRLXKanawha, Putnam29 min
Jul 22, 2:04 AM EDTSpecial Weather StatementRLXClay26 min
Jul 22, 2:30 AM EDTSpecial Weather StatementRLXClay, Nicholas30 min
Jul 22, 4:37 AM EDTSpecial Weather StatementRLXJackson23 min
Jul 22, 5:49 AM EDTSpecial Weather StatementRLXCalhoun26 min
Jul 22, 6:14 AM EDTSpecial Weather StatementRLXBraxton31 min
Jul 22, 8:58 AM EDTSpecial Weather StatementRLXWood32 min
Jul 22, 9:15 AM EDTSpecial Weather StatementRLXPleasants30 min
Jul 22, 9:28 AM EDTSpecial Weather StatementRLXJackson, Ritchie, Wirt, Wood32 min
Jul 22, 9:33 AM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Tyler27 min
Jul 22, 9:59 AM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie31 min
Jul 22, 11:01 AM EDTSpecial Weather StatementRLXBarbour29 min
Jul 22, 11:59 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more28 hr
Jul 22, 1:17 PM EDTSpecial Weather StatementRLXUpshur28 min
Jul 22, 1:51 PM EDTSpecial Weather StatementRLXClay24 min
Jul 22, 2:21 PM EDTSpecial Weather StatementRLXHarrison, Taylor39 min
Jul 22, 2:50 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor4 hr
Jul 22, 2:52 PM EDTHeat AdvisoryRLXCabell, Lincoln, Logan, Mingo, Wayne5 hr
Jul 22, 2:57 PM EDTSpecial Weather StatementRLXTaylor33 min
Jul 22, 3:24 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Upshur51 min
Jul 22, 3:33 PM EDTSpecial Weather StatementRLXRitchie27 min
Jul 22, 3:37 PM EDTSevere Thunderstorm WarningRLXRitchie38 min
Jul 22, 3:49 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis41 min
Jul 22, 4:15 PM EDTSevere Thunderstorm WarningRLXPleasants, Wood45 min
Jul 22, 4:21 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis4 hr
Jul 22, 4:30 PM EDTSevere Thunderstorm WarningRLXDoddridge, Lewis, Upshur45 min
Jul 22, 4:56 PM EDTSevere Thunderstorm WarningRLXRitchie, Wood49 min
Jul 22, 5:03 PM EDTSevere Thunderstorm WarningRLXWood42 min
Jul 22, 5:15 PM EDTSpecial Weather StatementRLXPleasants, Ritchie45 min
Jul 22, 5:18 PM EDTSevere Thunderstorm WarningRLXGilmer, Lewis42 min
Jul 22, 5:31 PM EDTSevere Thunderstorm WarningRLXPleasants, Wood44 min
Jul 22, 5:34 PM EDTTornado WarningRLXRitchie26 min
Jul 22, 5:51 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie39 min
Jul 22, 5:56 PM EDTFlash Flood WarningRLXPleasants, Ritchie, Wood4 hr
Jul 22, 5:59 PM EDTSevere Thunderstorm WarningRLXRitchie, Wirt, Wood31 min
Jul 22, 6:16 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 1 more44 min
Jul 22, 6:43 PM EDTFlash Flood WarningRLXGilmer, Lewis, Upshur4 hr
Jul 22, 6:59 PM EDTSpecial Weather StatementRLXRandolph, Upshur46 min
Jul 22, 7:13 PM EDTSpecial Weather StatementRLXRitchie32 min
Jul 22, 7:28 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie47 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.